A 18-year-old female asked:
Disclaimer

im taking olanzapine and it has caused me to rapidly gain weight. do any other antipsychotic medications have the same benefits without weight gain.

1 doctor answer
Dr. Cyma Khalily
34 years experience Psychiatry
POSSIBLY: Unfortunately this is one of the common side effects of many of the anti psychotic medications. Some of the newer ones may have less weight gain but ultimately you will need a healthy life style with eating healthy and exercise daily. It is possible to not gain weight or to lose weight but you will really have to work on it. Newer ones like Fanapt and Vraylar for instance.
Answered on Jan 12, 2018
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 24-year-old male asked:
Dr. Olakitan Akinjagunla
Specializes in Internal Medicine
Yes: Geodon (ziprasidone) and Abilify are great options to discuss with your doctor. Good luck
A 23-year-old male asked:
Dr. Pamela Pappas
41 years experience Psychiatry
Zyprexa (olanzapine): Zyprexa (olanzapine) isn't usually used for sleep alone. It's an antipsychotic with potential side effects [like weight gain] best avoided unless you ... Read More
1
1 comment
A 25-year-old male asked:
Dr. Bernadette Onuoha
37 years experience Psychiatry
Check either your MD: Stopping your antipsychotic medication might worsen the condition for which the medication was prescribed. You probably are having side effects to you ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month